Patient Leaflet Updated 18-Feb-2021 | THE BOOTS COMPANY PLC
Boots Max Strength Ibuprofen 10% Gel (GSL)
Information for the user
Boots Max Strength Ibuprofen 10% Gel
Read all of this leaflet carefully because it contains important information for you.
This medicine is available without prescription to treat minor conditions. However, you still need to use it carefully to get the best results from it.
What this medicine is for
This medicine contains Ibuprofen which belongs to a group of medicines called non-steroidal anti-inflammatory drugs (NSAIDs), which act to relieve pain and reduce inflammation (swelling).
It can be used to relieve pain and inflammation (swelling) caused by backache, rheumatic and muscular pain, sprains, strains and sports injuries.
Before you use this medicine
This medicine can be used by adults and children of 12 years and over. However, some people should not use this medicine or should seek the advice of their pharmacist or doctor first.
Do not use:
Talk to your pharmacist or doctor:
Other important information
Do not smoke or go near naked flames – risk of severe burns. Fabric (clothing, bedding, dressings etc) that has been in contact, with this product burns more easily and is a serious fire hazard. Washing clothing and bedding may reduce product build up but not totally remove it.
This gel may make your skin more sensitive to sunlight. Keep treated areas out of direct sunlight, but do not cover with plasters or dressings.
If you use other medicines
Before you use this gel, make sure that you tell your pharmacist about ANY other medicines you might be using at the same time, particularly the following:
If you are unsure about interactions with any other medicines, talk to your pharmacist. This includes medicines prescribed by your doctor and medicine you have bought for yourself, including herbal and homeopathic remedies.
How to use this medicine
Check the tube seal is not broken before first use. If it is, do not use the gel.
Pierce tube seal with end of cap.
Adults and children of 12 years and over: use 2 to 5 cm of gel (50 to 125 mg of ibuprofen) on the affected area, every 4 hours, if you need to. Don’t use more than 4 times in any 24 hours.
Don’t use more than every 4 hours
Apply only to the skin.
Gently massage the gel into the affected area until it is absorbed.
Wash your hands as soon as you have used the gel.
Avoid contact with the eyes, mouth, lips or nose, or inflamed or broken skin.
Do not apply plasters or dressings over the gel.
Do not use on children under 12 years, unless your doctor tells you to.
Do not use more than the amount recommended in the table.
Stop using the gel if a rash develops.
If symptoms worsen, or do not go away after 14 days talk to your doctor.
If anyone accidentally swallows some: If you accidentally swallow any gel, rinse out the mouth and contact your doctor, or nearest hospital, as soon as possible.
Take your medicine and this leaflet with you.
Possible side effects
Most people will not have problems, but some may get some. If you have any unwanted side effects you should seek advice from your doctor, pharmacist or other healthcare professional.
Also you can help to collect more information on the safety of this medicine by reporting any unwanted side effects via the internet at www.mhra.gov.uk/yellowcard; alternatively you can call Freephone 0808 100 3352 (available between 10am-2pm Monday-Friday) or fill in a paper form available from your local pharmacy.
If you get any of these serious side effects, stop using the gel. See a doctor at once:
If you get any of the following side effects see your pharmacist or doctor:
If any side effect becomes severe, or you notice any side effect not listed here, please tell your pharmacist or doctor.
How to store this medicine
Do not store above 25°C.
Store in the original package in order to protect from light.
Keep this medicine in a safe place out of the sight and reach of children, preferably in a locked cupboard.
Use by the date on the end flap of the carton.
What is in this medicine
The gel contains Ibuprofen 10% w/w, which is the active ingredient.
As well as the active ingredient, the gel also contains hydroxyethylcellulose, sodium hydroxide, benzyl alcohol, isopropyl alcohol, purified water.
The pack contains 40 g of gel.
Who makes this medicine
Marketing Authorisation held by
Leaflet prepared July 2020
If you would like any further information about this medicine, please contact
To request a copy of this leaflet in braille, large print or audio please call, free of charge:
0800 198 5000 (UK only)
Please be ready to give the following information
Product name: Boots Max Strength Ibuprofen 10% gel
Reference number: PL 10972/0089
This is a service provided by the Royal National Institute of Blind People.
Artwork reference WBAG432268
1 Thane Road West, Beeston, Nottingham, NG2 3AA
+44 (0)1159 592 565
+44 (0)1159 595 165